Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 15, 2020, 3:41 PM CDT for 6 counties in Missouri; Randolph County, Illinois. It took effect at Apr 16, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 3:41 PM CDT (20:41 UTC)
- In effect from
- Apr 16, 2020, 1:00 AM CDT
- Expired
- Apr 16, 2020, 7:55 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS73 KLSX 152041 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 341 PM CDT Wed Apr 15 2020 ILZ079-MOZ073>075-084-085-099-161200- /O.NEW.KLSX.FR.Y.0002.200416T0600Z-200416T1300Z/ Iron MO-Madison MO-Randolph IL-Reynolds MO-Saint Francois MO- Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 341 PM CDT Wed Apr 15 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...In Missouri, Washington MO, Saint Francois MO, Sainte Genevieve MO, Iron MO, Madison MO and Reynolds MO Counties. In Illinois, Randolph IL County. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Tilly
2 follow-up statements
521 WWUS73 KLSX 160803 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 303 AM CDT Thu Apr 16 2020 ILZ079-MOZ073>075-084-085-099-161300- /O.CON.KLSX.FR.Y.0002.000000T0000Z-200416T1300Z/ Iron MO-Madison MO-Randolph IL-Reynolds MO-Saint Francois MO- Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 303 AM CDT Thu Apr 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Illinois, Randolph IL County. In Missouri, Washington MO, Sainte Genevieve MO, Saint Francois MO, Reynolds MO, Iron MO and Madison MO Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TES
136 WWUS73 KLSX 161255 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 755 AM CDT Thu Apr 16 2020 ILZ079-MOZ073>075-084-085-099-161400- /O.CAN.KLSX.FR.Y.0002.000000T0000Z-200416T1300Z/ Iron MO-Madison MO-Randolph IL-Reynolds MO-Saint Francois MO- Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 755 AM CDT Thu Apr 16 2020 ...FROST ADVISORY IS CANCELLED... Temperatures are warming into the upper 30s. $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 15, 2:45 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
245 PM CDT Wed Apr 15 2020
.SHORT TERM... (Through Late Thursday Night)
Issued at 244 PM CDT Wed Apr 15 2020
A cold front has shifted just southeast of our forecast area this
afternoon with a reinforcing shot of colder air in its wake for our
region tonight. Will have low temperatures just below the freezing
mark tonight across parts of northeast MO and west central into
southwest IL. Frost is also likely mainly across southeast MO
where the least cloud cover is expected. Light precipitation will
develop late tonight into Thursday morning across parts of
northeast and central MO and west central IL as a warm front
develops over central MO with increasing low-mid level warm air
advection. As the temperature drops there may be a period of light
snow, but little if any accumulation is expected. The
precipitation should become heavier and more widespread Thursday
afternoon and night as a shortwave approaches and induces a
surface wave to develop along the front which will move from west
central MO late Thursday night east- northeast into central IL by
12Z Friday. The precipitation type should be mainly liquid rain
Thursday afternoon and evening, but the precipitation type will
change over to snow from northwest to southeast across northeast
MO and west central IL late Thursday night with some snow
accumulation expected mainly across northeast MO. Accumulations of
1 to 3 inches are possible mainly on elevated surfaces and grassy
areas. The better snow accumulation should be north-northwest of
our forecast area. The precipitation should taper off Friday
morning as a surface ridge builds southeastward into our area.
GKS
.LONG TERM... (Friday through Next Wednesday)
Issued at 244 PM CDT Wed Apr 15 2020
One last unseasonably cold night is expected for Friday night with
frost along with some subfreezing low temperatures underneath a
surface ridge with a mostly clear sky and light winds. A warming
trend will begin on Saturday afternoon as southerly winds return on
the backside of the retreating surface high. A southern stream
shortwave may bring a quick shot of showers to southeast MO and
southwest IL Saturday night and Sunday morning. High temperatures by
Monday should be close to seasonal normals which will feel quite
warm compared to the stretch of unseasonably cold weather we have
been experiencing. Showers will move into our area again on Tuesday
night and Wednesday as a southern stream upper level trough and
associated surface low pass just south of our area.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1131 AM CDT Wed Apr 15 2020
A cold front has just passed southeast of the St Louis metro area
late this morning with gusty north-northwest winds behind it at
the taf sites, and scattered-broken cumulus clouds just behind
the front as well, around 4000 feet in height. These clouds
should shift southeast of the taf sites later this afternoon with
the wind diminishing early this evening as a ridge of high
pressure builds into the area. Mid level cloudiness will move into
the area late tonight with light rain possible in COU and UIN by
Thursday morning as a warm front approaches the area. The light
rain may mix with light snow in UIN late tonight and early
Thursday morning. The surface wind will become east-southeasterly
Thursday morning.
SPECIFICS FOR KSTL: A cold front has just passed southeast of STL
late this morning with gusty north-northwest winds behind it, and
scattered-broken cumulus clouds just behind the front as well,
around 4000 feet in height. These clouds should shift southeast of
STL later this afternoon with the wind diminishing early this
evening as a ridge of high pressure builds into the area. Mid
level cloudiness will move into the area late tonight and Thursday
morning with light rain or at least sprinkles possible Thursday
as a warm front approaches the area. The surface wind will become
southeasterly Thursday morning.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 37 57 42 51 / 10 30 70 60
Quincy 30 45 33 44 / 20 80 90 40
Columbia 35 56 38 48 / 10 50 90 40
Jefferson City 34 58 39 49 / 10 40 80 50
Salem 32 56 43 52 / 5 20 60 70
Farmington 32 61 43 55 / 5 10 50 70
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 8 AM CDT Thursday for Iron MO-
Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
MO-Washington MO.
IL...Frost Advisory from 1 AM to 8 AM CDT Thursday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Apr 15, 3:40 AM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 AM CDT Wed Apr 15 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-160845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 AM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. A Freeze Warning and Frost Advisory remains in effect for parts of southeast Missouri and southwest and south-central Illinois. Please see the individual products for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain is expected to changeover to snow Thursday night and continue into Friday morning for parts of northeast Missouri and west-central Illinois. Some snow accumulations are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.